Tornadoes · United States · Texas · 2025

EF2 tornado, Vera to Seymour Muni Arpt, Texas, April 29, 2025

From Vera to Seymour Muni Arpt, this EF2 tornado ran 11.8 miles across Knox and Baylor counties on April 29, 2025, touching down at 6:22 PM CDT and reaching 1,000 yards wide. It killed nobody, and did $700,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
April 29, 2025
Touchdown
6:22 PM CDT (23:22 UTC)
Lifted
6:47 PM CDT (23:47 UTC)
On the ground
25 minutes
Path length
11.8 miles (18.9 km)
Path width
1,000 yards (914 m)
Deaths
0
Injuries
0
Property damage
$700,000
Counties
Knox and Baylor counties
Touchdown point
33.629, -99.570
Lift-off point
33.623, -99.374
Record number
2504291722-01

The damage survey

86 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 120 mph.

  • Chaser reports damage to outbuilding. Debris was likely what was in the road.
  • Several large limbs snapped to the SE
  • Anchored apparatus pulled out of ground
  • Large hardwood limbs about 10-20% of trees

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Multiple rounds of severe convection and flooding occurred from the predawn hours of the 29th into morning hours of the 30th. The most significant round of severe thunderstorm activity occurred across portions of western-north Texas on the evening of the 29th, where intense supercell thunderstorms produced very large hail, damaging wind gusts and a pair of significant (EF-2+) tornadoes.

This tornado started just southwest of Vera and initially moved southeast for about a mile before turning east. A number of trees were damaged, a crane was toppled and a blade of a wind turbine was broken south of Vera. As the tornado moved east approaching US Highway 82, at least two metal buildings were significantly damaged, and one outbuilding was destroyed with pieces of the building blown onto the highway. One home near the county line also suffered roof damage. The tornado then crossed into Baylor County along and north of US-82.

This tornado moved into Baylor County from Knox County along and north of US Highway 82. The tornado moved east-northeast to northwest of Red Springs, and then turned east-southeast along County Road 140. In Baylor County, a metal building at a feed lot was heavily damaged and a wind turbine was damaged. Northwest and north of Red Springs, a barn was damaged, two outbuilding were destroyed and ranch implements were tossed. Tree damage occurred at numerous places along the path. The tornado dissipated about 2 miles east-northeast of Red Springs.

This tornado developed just north of FM-1919 about 2.5 miles northwest of the Seymour airport and initially moved south destroying farm buildings and equipment. As the tornado approached FM-2069, it veered sharply and began moving east along and north of FM-2069 damaging the roof of a home and heavily damaging some outbuildings. The tornado continued moving east through the Seymour Municipal Airport destroying hangars, planes and vehicles at the airport. The tornado likely continued east and northeast from the airport, but this area was inaccessible to the ground survey team.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Apr 29, 2:04 PM CDT, 4 hours 18 minutes earlier. Its key messages:

  • Issued at 153 PM CDT Sat Apr 26 2025 -Potentially life-threatening flash flood/flood threat through Wednesday. -Severe thunderstorms with all hazards possible through Wednesday. -Unsettled weather will moderate over the weekend.
Area forecast discussion, Apr 29, 2:04 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
204 PM CDT Tue Apr 29 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 153 PM CDT Sat Apr 26 2025

-Potentially life-threatening flash flood/flood threat through
Wednesday.

-Severe thunderstorms with all hazards possible through Wednesday.

-Unsettled weather will moderate over the weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 158 PM CDT Tue Apr 29 2025

The screaming message of this forecast update is the potential for
significant and/or potentially life-threatening flash flood/flood
hazards through the next 24+ hours. A secondary but notable risk for
severe convective storms/tornadoes is also present...particularly
over western north Texas and southern Oklahoma.

Current mesoanalysis shows an effective frontal boundary moving
southward and oriented along/south of the I44 corridor. The
airmass south of this boundary is destabilizing yet again, and has
proven to support all severe weather modes in recent days.
Several perturbations embedded within persistent southwesterly
flow aloft will continue to support multiple convective complexes
through tonight (and into Wednesday). Given anomalously moist
atmospheric profiles with PWATs 1.2-1.5 inches, the potential for
training heavy rainfall is high. This atop a footprint of 7-day
rainfall totals generally ranging from 4-8+ inches over
southwestern and south- central Oklahoma...including the OKC Metro
area. Current MRMS FLASH continues to show saturated surface
conditions from the Wichita Mountains northeastward through the
central Oklahoma/OKC Metro, so any additional convective rains
will be problematic.

Unfortunately, all other convective hazard will also be possible-
especially south of the boundary. Those hazards will be dictated by
convective mode...with the best chance of discrete/supercell storms
over the Red River Valley and points south. Otherwise, convective
segments/clusters also have readily produced damaging wind gusts
within this airmass.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 158 PM CDT Tue Apr 29 2025

The active weather described above will persist through
Wednesday as the upper air low now over northern Arizona begins to
approach the region. DESI probabilistic data suggests 85%
probability of >3 inch rainfall along the I44 corridor of
southwestern Oklahoma by 1 pm Wednesday, and >50% of >5 inches.
Some high resolution models suggest localized QPFs >8+ inches may
not be out of the question somewhere over western north Texas
and/or south-central Oklahoma. Unfortunately, this would include
the Lawton area proper - where impactful flooding has already
occurred - and areas eastward across the Arbuckle Mountains (a
known flood-prone part of south-central Oklahoma).

Again, all convective hazards will be possible, and largely
contingent upon the mesoscale evolution of surface features and
influences of preceding convection. The most likely scenarios
appear to support a southward frontal position which may
effectively make flash flooding a notably greater risk than
tornadoes/damaging winds.

&&

.LONG TERM...
(Friday through next Monday)
Issued at 158 PM CDT Tue Apr 29 2025

The parent upper air low which has instigated much of the
recent active weather will eventually eject eastward late
Wednesday and early Thursday. Low amplitude ridging aloft will
briefly influence our weather into the weekend before another
western U.S. storm system deepens during the Sunday/Monday
timeframe with some signals of unsettled weather for the southern
Plains again by the first half of next work week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Tue Apr 29 2025

Multiple rounds of thunderstorms and showers will impact all of
our terminals as a storm system persists. Low ceilings and periods
of reduced visibilities in rain will keep our terminals under
changing IFR to MVFR conditions through the entire forecast
period. Will keep VCTS through 21Z after which the next rounds of
storms that will be coming in from western Texas. A cold front
stretched near the Red River will remain stalled out with north
surface winds behind this surface boundary. However outflow from
potential storm activity could make surface winds variable in
direction and speed from the synoptic direction.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  70  54  76 / 100  90  70  10
Hobart OK         56  72  50  77 / 100  80  50   0
Wichita Falls TX  60  76  53  80 /  90  90  40   0
Gage OK           51  73  47  74 /  70  60  40  20
Ponca City OK     57  71  55  76 /  90  80  70  30
Durant OK         65  74  62  82 /  70 100  80  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Wednesday night for OKZ008-012-013-
     016>048-050>052.

TX...Flood Watch through late Wednesday night for TXZ083>090.

&&

NEAR TERM...20
SHORT TERM...20
LONG TERM....20
AVIATION...68

In the hours before

Special weather statement, Apr 29, 2:53 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Norman OK
253 PM CDT Tue Apr 29 2025

OKZ030-031-292030-
Pottawatomie OK-Seminole OK-
253 PM CDT Tue Apr 29 2025

...A strong thunderstorm will impact portions of northwestern
Seminole and central Pottawatomie Counties through 330 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brooksville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shawnee, Seminole, Tecumseh, Maud, Earlsboro, Bowlegs, St. Louis,
Brooksville, Macomb, Little, Lima, and Harjo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3505 9695 3522 9705 3546 9674 3546 9669
      3511 9656
TIME...MOT...LOC 1953Z 233DEG 27KT 3520 9691

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Meister
Special weather statement, Apr 29, 3:04 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Norman OK
304 PM CDT Tue Apr 29 2025

OKZ044-TXZ084>090-292100-
Cotton OK-Clay TX-Wichita TX-Archer TX-Foard TX-Knox TX-Wilbarger TX-
Baylor TX-
304 PM CDT Tue Apr 29 2025

...Potential for brief, non-tornadic funnel clouds will impact
portions of southern Cotton, northwestern Clay, northwestern Archer,
Wichita, southeastern Foard, northeastern Knox, southern Wilbarger
and northern Baylor Counties through 400 PM CDT...

At 250 PM CDT, trained weather spotters reported a funnel cloud near
Mankins. A boundary where further funnel clouds are possible is
located along a line extending from 3 miles west of Corum to 5 miles
west of Iowa Park to 8 miles southeast of Crowell.

HAZARD...Funnel clouds.

SOURCE...Trained weather spotters.

IMPACT...Impacts are unlikely, but if a funnel cloud was to reach
         the ground, minor wind damage is possible.

Locations impacted include...
Wichita Falls, Burkburnett, Walters, Iowa Park, Holliday, Temple,
Randlett, Sheppard AFB, Lake Diversion, Gilliland, Lake Kemp,
Truscott, Mankins, Dundee, Pleasant Valley, Taylor, Charlie, and
Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3389 9988 3400 9880 3446 9814 3413 9814
      3377 9866 3366 9987
TIME...MOT...LOC 2002Z 331DEG 6KT 3437 9817 3394 9876 3388 9964

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Meister
Special weather statement, Apr 29, 3:18 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Norman OK
318 PM CDT Tue Apr 29 2025

OKZ028-030-031-040-042-292045-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Seminole OK-
318 PM CDT Tue Apr 29 2025

...Strong thunderstorms will impact portions of northeastern Garvin,
southwestern Seminole, northwestern Pontotoc, southwestern
Pottawatomie and southeastern McClain Counties through 345 PM CDT...

At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Louis to 4 miles south of Stratford.
Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Seminole, Stratford, Konawa, Byng, Maud, Bowlegs, Asher, Wanette,
Byars, St. Louis, and Trousdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3523 9661 3485 9663 3474 9709 3506 9710
      3517 9689
TIME...MOT...LOC 2018Z 235DEG 17KT 3507 9688 3473 9698

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Meister
Local storm report, Apr 29, 6:22 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
622 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Hail             Knox City               33.41N 99.81W
04/29/2025  E1.00 Inch       Knox               TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

JH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

11.4 hours before the tornado, 221 km from the path. April 29, 2025.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1264 joules per kilogram, CIN -359, lifted condensation level 613 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 164 square meters per square second, 0 to 6 km bulk shear 19 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1264 J/kg
Mixed-layer CIN
-359 J/kg
Surface CAPE
1471 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
19 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

0.6 hours after it, 221 km from the path. April 30, 2025.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1605 joules per kilogram, CIN -10, lifted condensation level 1204 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 41 square meters per square second, 0 to 6 km bulk shear 26 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-10 J/kg
Surface CAPE
1945 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
26 kt
0-1 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

The surface observations

Vernon (F05), 69 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Altus AFB radar (KFDR), 94 km away, was scanning. The volume nearest the touchdown began at 23:18 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 29, 2025

15 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 297:05 AM CDTEF1Tulsa, OK2.4300$80,000
April 297:55 AM CDTEF1Delaware, OK8.71,000$150,000
April 298:02 AM CDTEF1Delaware, OK7.9950$100,000
April 298:07 AM CDTEF1Delaware, OK2.3450
April 298:20 AM CDTEF1Benton, AR11.01,000$200,000
April 298:55 AM CDTEF1Lawrence, MO4.4100$200,000
April 299:00 AM CDTEF1Lawrence, MO5.2100$250,000
April 299:09 AM CDTEF0Lawrence, MO5.350$100,000
April 299:24 AM CDTEF1Greene, MO1.650$120,000
April 299:30 AM CDTEF0Christian, MO4.925$250,000
April 299:35 AM CDTEF0Newton, MO2.150$80,000
April 299:40 AM CDTEF0Greene, MO8.4100$100,000
April 2912:24 PM CDTEF1Washington, MO4.2150$50,000
April 293:42 PM CDTUnratedPecos, TX1.050
April 296:58 PM CDTEF3Baylor, TX3.7650$400,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.